Jump to content
Important Survey - Please Participate ×

Failed my taper. Feel like crap even after updosing. Please, help me.


[lo...]

Recommended Posts

Sorry for the long post, please take a minute to read it.

 

So I used to take .75 clonazepam regularly around february of this year since on and off use from .25-2mg, got that down to .5 without TOO much problem, although i had a few protracted symptoms that I only realized after I looked back on it. I was even all the way around the world on a trip (July), and survived! It seems I had the symptoms but I didn't care too much, as I was keeping myself busy and doing fun things.

 

Fast forward to now, I moved back with my parents after my lease was up, and quit my job to try to tackle getting off this drug a bit more rapidly.

 

August I was still living alone, went from .5 to .425, in the last two weeks of Aug, and when I dropped to .375 (three quarters of a .5 pill), that's when it all broke loose. I did this drop right when I moved back home in September, and since then, it has it the fan. Extreme agitation / depression / tiredness developed over the next 6 weeks while i continued to simply hold .375, and I had to start taking more as I was becoming what I think to be psychotic (couldn't sleep, paranoid, thought people were about to come in the basement and kill me, bla bla bla, intense lack of pleasure, everything)

 

That was about two weeks ago, and I've slowly creeped back up to .75mg/day since. Definitely have improved, but still unsure what to do.

 

I am moving out again tomorrow and am supposed to be studying for the MCAT, so I need to be well. I dont mind completely restarting my taper, but I'm scared I wont even restabilize.

 

I drank more than I've ever drank in my entire life on Friday (whole bottle of rum), and I think I hit an intense rebound withdrawl from that last night (two nights after the drinking) as I was insanely paranoid, hopeless, emotional, and almost hallucinating.

 

Is that what that was? A rebound withdrawal because of kindling or something or just because I was tapering? That's happened before, a year ago when i took a massive dose, 3 days later I was in acute hell.

 

So I guess that, and what should i do next, are my two questions for everyone. Maybe I'll feel better when I immerse myself in studying / going rock climbing / hitting the gym again, and will resume tapering. I JUST WANT TO STABILIZE :(

 

I havn't stopped on a particular dose for more than like 7 days at this point, and it's between .5 and .8, so I think I'll stop either on .625 or .75 and just hold for like a month. I'm hoping my stupidity with the drinking is what caused this, and it will pass.

 

Thank you :)

Link to comment
Share on other sites

Hi Loveandhate,

 

I'm sorry you are suffering so badly.  The poison pills can surely wreak havoc in our lives.  I know from my own experience how difficult it is.  I have a couple of thoughts about your recent return of symptoms.

 

First of all, you ran into problems during a period of high stress when you moved back home with your parents.  You had already made a big cut from .5 to .425 the two weeks before you moved back home.  This was a pretty big 15% cut.  Then you moved home and went from .425 to .375.  That was a 12% cut.  You said this was when the sh*t really hit the fan.  IMO, you may have made too big of a cut twice while undergoing a period of stress.

 

So you went back up to .75 and drank heavily.  I think your wild wave of paranoia and hallucinations was indeed a rebound from the drinking.  Okay.  Probably not the best decision, but not the end of the world.  Don't dwell on past mistakes, just get yourself up and dust your butt off and make a fresh start.

 

IMO, you should stay at .75 for a while as you have said you are undergoing a stressful time again with another move.  After you have stabilized, put in place a SLOW and STEADY taper of no more than 5-10% every 2 weeks.  Listen to your body. You can slow down and adjust the % based on your needs and what is going on in your life.  This is not a race to see how fast you can finish!

 

You can do this Loveandhate.  This is just a minor bump in the road in the grand scheme of things.  I'm sending you good vibes for strength and focus as you go forward.

 

:smitten:

She

Link to comment
Share on other sites

True. Great advice. I'm usually a fighter and not as 'soft' I'll call it when it comes to these things, but I lost absolutely all hope / steam / everything, so I had to updose. I'm upset that it was basically all for nothing now that I'm back on .75/day, but trying to stick to the idea that it happened for a reason and this whole thing is just a [fckd up] journey. I did cut too fast. I remember initially a 4% cut had my neck tight for a week and a thigh spasm for 3 (!!!!) weeks, so no wonder 10-15% tapers one after another every few weeks really screwed me in.

 

Oh well... we'll see what happens. I plan on going out tonight with some friends for halloween so that I'm not completely miserable thinking about my situation, and I'm going to stick to a max of 2 drinks instead of 20. Hopefully I'm well enough to even attend.

Link to comment
Share on other sites

[70...]

Don't get discouraged - learn your lessons and taper again. It took me 2 taper attempts to get off this sh*t.

 

Consider doing a micro-taper next time around. Slow, smooth decreases are the path off these drugs. You might also consider crossing to Valium - it's easier to taper, in my opinion. Just some suggestions.

 

Best wishes!

 

CP

 

 

 

 

Link to comment
Share on other sites

Yeah I learned that the hard way. Perhaps when I get back to .5 per day I'll cross over to 8-10 of valium.

 

Do you have any input on why I still feel miserable after reinstatement? I suppose it's not nearly as bad anymore, but still, I'm back on .75 instead of .375. I feel like I threw myself into acute and regardless of the amount of benzos, I have to ride it out somewhat for a few weeks now. I'm hoping that I didn't destroy the efficacy of benzos from some sort of over-excitation or change to the GABA receptor. I don't know. I had some really, really intense symptoms (the ones where if they lasted for more than the 5 or so hours that they did, I'd be in an institution). Did you feel like trash for a few weeks after you reinstated? Did you gradually up your dose or simply start back at your 2mg?

 

I just don't want to be right back at .75. I wish I could stabilize on .5. Maybe I'll try that again, as I do feel really bad about erasing all the progress if I simply went back on .75 per day.

 

Thank you for your input :)

Link to comment
Share on other sites

[70...]
You may have developed tolerance to Klonopin, so that re-instating does not bring relief. Crossing to Valium now might be a solution. I was in a similar boat in December 2015 - after a failed taper from Ativan, I re-instated at 2mg and still felt miserable. However I was able to cross to 10mg Valium and I felt better on Valium. Have been tapering Valium since then.
Link to comment
Share on other sites

Hey, as much as it sucks to think about, I would suggest NOT DRINKING at all during this taper and recovery.. You can still go out with your friends, just drink soda or water.. The booze affects the GABA receptors that you're dealing with while you taper, and can really throw things out of whack and make things a lot harder than it has to be.

 

Sorry you're going through all this.. it truly stinks!  tapering off of clonazepam was probably the hardest thing I've ever done.. and we don't get any medals for doing so! ..bummer!

 

Best of luck!

Link to comment
Share on other sites

I thought I may have developed tolerance but I also figured there was no way that could happen during a taper and while feeling fine back on .5mg/day. Especially after multiple 2x dose days not bringing relief, I don't believe it. I'm aware abit of how the drug works in the brain and I think I sent my brain in to some sort of 'shock' (let's call it a glutamate storm) and it needs time to recover after that, regardless of the effectiveness of benzos.

 

That's why I'm hoping it will reverse itself, and I can go back to all happy dandy as before. The move today was stressful as fck and took until 8pm as we moved 3 people total (two of my friends became roomates in another place, we all helped each other move), but now that I'm settled in here I already am starting to feel better, so perhaps my toxic family environment (massive alcoholics and abuse, weeeeeeee) and isolation in the basement, lol, were bigger factors than I thought.

 

Because before during my taper, I had similar symptoms but was much better able to handle them as I was living alone and had a very active life with school and dating and other things.

 

So hopefully this 'storm' calms down and I stop changing the dose, because I find as I raise it, a few days later I almost rebound from it and start to withdrawl, so I believe if i keep it constant for now it will work itself out.

 

Thank you both for your replies. I will keep my alcohol in check, I would rather suffer slightly more symptoms and use a tiny bit of alcohol as an ultra short benzo-like substance so I can go out and enjoy myself without withdrawl symptoms, and only suffer slightly because of that after. I'll keep it to a few drinks instead of an entire bottle next time lol

 

Eric I am jealous of your determination, I read your sig and almost felt your pain, and for that amount of time... my god. Congratulations :)

Link to comment
Share on other sites

×
×
  • Create New...